My daughter is 12 she was diagnosis in 2010 with type2 she was put on metformin 500 2tablet daily with supper for 2010 til now dec20,2011 she has loss all her beautiful hair I talk to doc he ran some tests then he said everything was good I don't no what to do I'm so proud of my daughter she is really handling the hair loss very well but I was hoping I could get some any advice please
As far as I know diabetes may cause thinning of the hair and in some cases hair loss. In your daughters case more background information is needed to rule out diabetes as a cause; how much hair loss your daughter is experiencing [is it just some thinning; is it in globs]; if this started after Metformin. Those of us who never have had to take Metformin before do experience some hair loss [thinning] with the introduction of these chemicals into our bodies.
I suggest you read through this link for some helpful tips on hair loss not related to diabetes, including the link under References, "Hair loss in teens."
Lastly, I suggest you seek consultation with a Dermatologist for basic testing to determine if the origin of the problem is hormonal, dietary, disease related [diabetes], drug related [Metformin, etc], stress-induced or the result of physical activities. Many hair loss problems are resolved with simple therapies. Good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.